Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 74, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 3, 2010, 5:25 PM CDT for Custer County, Nebraska. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2010, 5:25 PM CDT (22:25 UTC)
- Expired
- Jun 3, 2010, 6:00 PM CDT
- In force
- 35 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Custer County, NE
The radar
The North Platte radar (KLNX), 94 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:07 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 3, 3:07 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 307 PM CDT THU JUN 3 2010 .SYNOPSIS... H5 ANALYSIS THIS AFTERNOON INDICATING ZONAL FLOW ACROSS THE CONUS WITH A CLOSED LOW OFF THE COAST OF BRITISH COLUMBIA AND ANOTHER CLOSED LOW OVER NRN QUEBEC. A SHORTWAVE WAS NOTED OVER ERN WYOMING PER WV IMAGERY WITH A TROUGH EXTENDING ACROSS THE LWR MISSISSIPPI VALLEY. AT THE SURFACE...LOW PRESSURE WAS LOCATED NORTHWEST OF VALENTINE...WITH A SURFACE TROUGH EXTENDING SOUTH INTO SWRN NEBRASKA. A DRYLINE EXTENDED FROM NEAR VALENTINE...SSWD TO IMPERIAL NEBRASKA. TEMPERATURES AT 3 PM CDT...RANGED FROM 76 AT ONEILL TO 87 AT VALENTINE. && .DISCUSSION... NEAR TERM...TONIGHT THROUGH SUNDAY...MAIN FORECASTING CHALLENGES DEAL WITH PRECIPITATION CHANCES TONIGHT...THEN TEMPERATURES. FOR TONIGHT...SURFACE LOW PRESSURE WILL TRACK ALONG THE SD/NEBR BORDER TONIGHT. AS THIS FEATURE TRACKS EAST...IT WILL DRAG A DRY LINE...FOLLOWED BY A WEAK COOL FRONT OVERNIGHT. WEAK CONVERGENCE OVER WRN CHERRY COUNTY...SRN SHERIDAN AND NRN GARDEN COUNTY HAS COMMENCED AS OF THE 200 PM CDT HOUR AS EVIDENCED FROM THE LINE OF CU EXTENDING FROM CENTRAL CHERRY COUNTY...SWD INTO NWRN GARDEN COUNTY. BASED ON SURFACE CONVERGENCE...THIS AREA...AS WELL AS A LINE FROM CENTRAL CHERRY COUNTY...SWD INTO WESTERN LINCOLN COUNTY APPEAR TO BE THE BEST LOCATIONS FOR INITIATION ATTM. CAP STRENGTH PER THE LATEST NAM SOLN AND LAPS DATA...ALREADY INDICATING AN ERODING CAP EXTENDING ACROSS NERN COLORADO AND FAR WRN NEBRASKA...JUST EAST OF THE PANHANDLE. INITIATION IS EXPECTED TO COMMENCE WITHIN THE NEXT 1 TO 2 HRS. SEVERE POTENTIAL CONTINUES TO LOOK DECENT THIS EVENING...WITH 35 TO 45 KTS OF DEEP LAYER SHEAR...WB ZEROS AROUND 10000 FT AGL...AND DECENT HELICITIES...PARTICULARLY OVER THE NERN ZONES. EXPECTING THE TORNADO THREAT TO BE HIGHEST OVER THE NORTHEAST...WITH A SEVERE TSRA THREAT FURTHER WEST AND SOUTHWEST...DUE TO DIMINISHED LOW LEVEL BACKING OF THE WINDS. BY LATE EVENING...THUNDERSTORMS SHOULD ORGANIZE INTO A COMPLEX EXTENDING FROM NERN NEBRASKA...NWD INTO THE ERN DAKOTAS AS THE NOSE OF THE LLJET IS FOCUSED ALONG THE MO RIVER BORDER OF SD AND NEBR. THE WEAK COOL FRONT WILL DRIFT INTO NRN KANSAS LATER TONIGHT AND FRIDAY...STALLING ACROSS FAR NRN KS/SRN NEBR LATE FRIDAY. HIGH PRESSURE BUILDING INTO NERN NEBRASKA...WILL BRING A BRIEF REPRIEVE TO PRECIPITATION CHANCES TOMORROW. THIS REPRIEVE WILL BE SHORT LIVED THOUGH AS A LATE NIGHT DISTURBANCE LIFTS ACROSS SOUTH DAKOTA AND NRN NEBRASKA LATE FRIDAY NIGHT. THUNDERSTORMS WILL BE AIDED BY THE DEVELOPMENT OF A LOW LEVEL JET FOCUSED OVER NRN NEBRASKA LATE TOMORROW NIGHT. WILL CONTINUE MENTION OF PRECIPITATION IN NRN NEBRASKA AND LEAVE THIS PERIOD OF THE FORECAST UNCHANGED. SATURDAY WILL BE RELATIVELY QUIET...WITH THE EXCEPTION OF SOME LATE AFTERNOON AND EARLY EVENING TSRAS OFF TO THE WEST. INSTABILITY IS NOT OVERLY IMPRESSIVE AND DYNAMICS WEAK SATURDAY NIGHT...SO ONLY MINIMAL POPS FORECASTED ATTM. LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...ZONAL FLOW FOR DAYS 4 AND 5...FOLLOWED BY A TRANSITION TO NWRLY FLOW ON DAYS 6 AND 7...WILL MAKE FOR A TRICKY FORECAST IN THE EXTENDED. TIMING AND LOCATION OF EMBEDDED WAVES FOR DAYS 4 AND 5 WILL BE PROBLEMATIC AND PCPN CHANCES WILL HINGE ON THESE DISTURBANCES EARLY NEXT WEEK. THE LONG RANGE MODEL SOLUTIONS BEGIN TO DIVERGE SOMEWHAT TOWARD THE MIDDLE AND END OF NEXT WEEK WITH THE EURO SOLN HOLDING ONTO ZONAL FLOW...WHILE THE GFS AMPLIFIES THE PATTERN WITH RIDGING IN THE WEST AND TROUGHING IN THE EAST. CHOSE TO FOLLOW THE 06Z GFS SOLUTION...WHICH WAS IN DECENT AGREEMENT WITH THE PREVIOUS 00Z GFS SOLN AND IN LINE WITH NATL GUIDANCE. AMPLIFICATION IN THE UPPER PATTERN...WILL FORCE A COLD FRONT THROUGH THE FORECAST AREA...ANCHORING THIS ACROSS KANSAS FOR DAY 6...WHICH WILL SHIFT THE PRECIPITATION THREAT OFF TO THE SOUTH. SOUTHERLY FLOW WILL RETURN FOR DAY 7 AS THE RIDGE BUILDS EAST AND THE FRONTAL BOUNDARY WASHES OUT. && .AVIATION... MOSTLY VFR CONDITIONS ARE EXPECTED TONIGHT THROUGH FRIDAY MORNING ACROSS WESTERN AND CENTRAL NEB. A SURFACE TROUGH WILL ADVANCE EAST LATE THIS AFTERNOON AND EVENING...AND BE THE FOCUS FOR SCT TSTM DEVELOPMENT THROUGH THE EVENING. SFC WINDS WILL BE SSW AT 15 KTS...BECOMING NW AT 5 TO 10 KTS BEHIND SFC TROUGH. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. .SHORT AND LONG TERM...CLB .AVIATION...TAYLOR
Hazardous weather outlook, Jun 3, 4:36 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 436 PM CDT THU JUN 3 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-042145- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 436 PM CDT THU JUN 3 2010 /336 PM MDT THU JUN 3 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING ALONG AND EAST OF A LINE FROM AINSWORTH TO NORTH PLATTE AND HAYES CENTER. THE PRIMARY THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS AS SCATTERED THUNDERSTORMS FORM AHEAD OF A FRONTAL BOUNDARY. HOWEVER...ISOLATED TORNADOES ARE POSSIBLE...MAINLY ALONG AND EAST OF HIGHWAY 183. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS ALMOST EACH DAY INTO THE MIDDLE OF NEXT WEEK AS A WEAK FRONT REMAINS NEAR NEBRASKA. ISOLATED SEVERE THUNDERSTORMS MAY OCCUR DURING THIS PERIOD...BUT NO WIDESPREAD SEVERE WEATHER EVENT IS EXPECTED AT THIS TIME .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CJS
In the hours before
Special weather statement, Jun 3, 4:52 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 452 PM CDT THU JUN 3 2010 NEZ027-028-032230- GARFIELD NE-LOUP NE- 452 PM CDT THU JUN 3 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOUP AND WESTERN GARFIELD COUNTIES UNTIL 530 PM CDT... AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ALMERIA...OR 6 MILES WEST OF TAYLOR...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... TAYLOR AROUND 500 PM CDT. HIGHWAY 183 MILE MARKER 130 AROUND 505 PM CDT. KENT DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA AROUND 510 PM CDT. CALAMUS RESERVOIR STATE RECREATION AREA AROUND 515 PM CDT. BURWELL AROUND 525 PM CDT. HIGHWAY 11 MILE MARKER 100 AROUND 530 PM CDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. CDC
Special weather statement, Jun 3, 5:15 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 515 PM CDT THU JUN 3 2010 NEZ038-032300- CUSTER NE- 515 PM CDT THU JUN 3 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUSTER COUNTY UNTIL 600 PM CDT... AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF WEISSERT...OR 12 MILES NORTHEAST OF BROKEN BOW...MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... SARGENT AROUND 530 PM CDT. COMSTOCK AROUND 540 PM CDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TAYLOR
Special weather statement, Jun 3, 5:23 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 523 PM CDT THU JUN 3 2010 NEZ038-032300- CUSTER NE- 523 PM CDT THU JUN 3 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CUSTER COUNTY UNTIL 600 PM CDT... AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 7 MILES SOUTHWEST OF MERNA...OR 13 MILES WEST OF BROKEN BOW...MOVING EAST AT 30 MPH. STORMS WERE ALSO DEVELOPING NEAR ARNOLD. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THESE STORMS. THIS STORM WILL BE NEAR... MERNA AROUND 530 PM CDT. BROKEN BOW AROUND 540 PM CDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TAYLOR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 5:42 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 48 min |
| Jun 3, 5:47 PM CDT | Tornado Warning | LBF | Garfield, Wheeler | 58 min |
| Jun 3, 6:10 PM CDT | Tornado Warning | LBF | Custer | 35 min |
| Jun 3, 6:32 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 58 min |
| Jun 3, 6:46 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.